Alert archive / Iowa / Blizzard Warnings in 2023
Blizzard Warning 1, NWS Des Moines, IA
NWS Des Moines, IA issued this blizzard warning at Mar 31, 2023, 3:01 PM CDT for Emmet County, Iowa. It took effect at Mar 31, 2023, 11:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2023, 3:01 PM CDT (20:01 UTC)
- In effect from
- Mar 31, 2023, 11:00 PM CDT
- Expired
- Apr 1, 2023, 7:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Des Moines, IA
County Emmet County, IA
The radar
The Sioux Falls radar (KFSD), 167 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.0 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 501 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
873 WWUS43 KDMX 312001 WSWDMX URGENT - WINTER WEATHER MESSAGE National Weather Service Des Moines IA 301 PM CDT Fri Mar 31 2023 ...Blizzard to Near Blizzard Conditions Expected Across Far North Iowa Tonight... .Colder air arrives tonight with rain changing to snow across northern Iowa. The combination of snow and strong winds will produce blizzard to near blizzard conditions over portions of northern Iowa with occasional poor travel conditions in the weather advisory. IAZ004-010415- /O.UPG.KDMX.WW.Y.0011.230401T0400Z-230401T1200Z/ /O.NEW.KDMX.BZ.W.0001.230401T0400Z-230401T1200Z/ Emmet- Including the city of Estherville 301 PM CDT Fri Mar 31 2023 ...BLIZZARD WARNING IN EFFECT FROM 11 PM THIS EVENING TO 7 AM CDT SATURDAY... * WHAT...Blizzard conditions expected. Total snow accumulations of up to 2 to 4 inches. Winds gusting as high as 50 mph. * WHERE...Far northwest Iowa * WHEN...From 11 PM this evening to 7 AM CDT Saturday. * IMPACTS...Travel not advised for later tonight into early Saturday morning. Blowing snow will reduce visibility to 1/4 mile or less. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. For the latest travel conditions, check the Iowa 511 app, www.511ia.org, or dial 511. && $$ IAZ005>007-015-016-010415- /O.UPG.KDMX.WW.Y.0011.230401T0400Z-230401T1200Z/ /O.NEW.KDMX.WS.W.0006.230401T0400Z-230401T1200Z/ Kossuth-Winnebago-Worth-Palo Alto-Hancock- Including the cities of Algona, Forest City, Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, and Kanawha 301 PM CDT Fri Mar 31 2023 ...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 7 AM CDT SATURDAY... * WHAT...Snow and blowing snow expected. Total snow accumulations of up to two to three inches. Winds gusting as high as 50 mph. * WHERE...Far Northern Iowa * WHEN...From 11 PM this evening to 7 AM CDT Saturday. * IMPACTS...Plan on briefly dangerous travel due to blowing snow and snow. Blowing snow could cause intermittent blizzard conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. For the latest travel conditions, check the Iowa 511 app, www.511ia.org, or dial 511. && $$ IAZ017-023>026-010415- /O.CON.KDMX.WW.Y.0011.230401T0400Z-230401T1200Z/ Cerro Gordo-Pocahontas-Humboldt-Wright-Franklin- Including the cities of Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, and Hampton 301 PM CDT Fri Mar 31 2023 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 7 AM CDT SATURDAY... * WHAT...Snow expected. Total snow accumulations of up to two inches. Winds gusting as high as 55 mph. * WHERE...North central Iowa. * WHEN...From 11 PM this evening to 7 AM CDT Saturday. * IMPACTS...Plan on poor road conditions. Blowing snow could significantly reduce visibility to 1/2 mile. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. For the latest travel conditions, check the Iowa 511 app, www.511ia.org, or dial 511. && $$ For more information from the National Weather Service visit http://weather.gov/desmoines
3 follow-up statements
855 WWUS43 KDMX 010130 WSWDMX URGENT - WINTER WEATHER MESSAGE National Weather Service Des Moines IA 830 PM CDT Fri Mar 31 2023 ...Snow and Blowing Snow, with Blizzard to near Blizzard Conditions Expected Across Far North Iowa Tonight... .Colder air arrives tonight with rain changing to snow across northern Iowa. The combination of snow and strong winds will produce blizzard to near blizzard conditions over portions of northern Iowa with occasional poor travel conditions in the weather advisory. IAZ004-010930- /O.CON.KDMX.BZ.W.0001.230401T0400Z-230401T1200Z/ Emmet- Including the city of Estherville 830 PM CDT Fri Mar 31 2023 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY... * WHAT...Blizzard conditions expected. Total snow accumulations of up to 2 to 4 inches. Winds gusting as high as 50 mph. * WHERE...Far northwest Iowa. * WHEN...From 11 PM this evening to 7 AM CDT Saturday. * IMPACTS...Travel not advised for later tonight into early Saturday morning. Blowing snow will reduce visibility to 1/4 mile or less. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. For the latest travel conditions, check the Iowa 511 app, www.511ia.org, or dial 511. && $$ IAZ005>007-015-016-010930- /O.CON.KDMX.WS.W.0006.230401T0400Z-230401T1200Z/ Kossuth-Winnebago-Worth-Palo Alto-Hancock- Including the cities of Algona, Forest City, Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, and Kanawha 830 PM CDT Fri Mar 31 2023 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY... * WHAT...Snow and blowing snow expected. Total snow accumulations of 1 to 4 inches and winds gusting as high as 50 mph. Blowing snow will reduce visibility to below one half mile at times. * WHERE...Far Northern Iowa. * WHEN...From 11 PM this evening to 7 AM CDT Saturday. * IMPACTS...Plan on briefly dangerous travel due to blowing snow and snow. Blowing snow could cause intermittent blizzard conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. For the latest travel conditions, check the Iowa 511 app, www.511ia.org, or dial 511. && $$ IAZ017-023>026-010930- /O.CON.KDMX.WW.Y.0011.230401T0400Z-230401T1200Z/ Cerro Gordo-Pocahontas-Humboldt-Wright-Franklin- Including the cities of Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, and Hampton 830 PM CDT Fri Mar 31 2023 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY... * WHAT...Snow expected. Total snow accumulations of up to two inches. Winds gusting as high as 55 mph. * WHERE...North central Iowa. * WHEN...From 11 PM this evening to 7 AM CDT Saturday. * IMPACTS...Plan on poor road conditions. Blowing snow could significantly reduce visibility to 1/2 mile. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. For the latest travel conditions, check the Iowa 511 app, www.511ia.org, or dial 511. && $$ For more information from the National Weather Service visit http://weather.gov/desmoines
810 WWUS43 KDMX 010807 WSWDMX URGENT - WINTER WEATHER MESSAGE National Weather Service Des Moines IA 307 AM CDT Sat Apr 1 2023 .Periods of snow will persist through sunrise before diminishing. The combination of falling snow and gusty winds will produce poor visibilities across northern Iowa. IAZ004-011200- /O.CON.KDMX.BZ.W.0001.000000T0000Z-230401T1200Z/ Emmet- Including the city of Estherville 307 AM CDT Sat Apr 1 2023 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * WHAT...Blizzard conditions expected. Total snow accumulations of up to 1 to 3 inches. Winds gusting as high as 45 mph with visibilities of around one quarter of a mile at times. * WHERE...Far northwest Iowa. * WHEN...Until 7 AM CDT. * IMPACTS...Travel will continue to be hazardous with low visibilities and slick roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... For the latest travel conditions, check the Iowa 511 app, www.511ia.org, or dial 511. && $$ IAZ005>007-015-016-011200- /O.CON.KDMX.WS.W.0006.000000T0000Z-230401T1200Z/ Kossuth-Winnebago-Worth-Palo Alto-Hancock- Including the cities of Algona, Forest City, Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, and Kanawha 307 AM CDT Sat Apr 1 2023 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * WHAT...Snow and blowing snow expected. Total snow accumulations of 1 to 3 inches and winds gusting as high as 45 mph. Blowing snow will reduce visibility to below one half mile at times. * WHERE...Far Northern Iowa. * WHEN...Until 7 AM CDT. * IMPACTS...Plan on briefly dangerous travel due to blowing snow and snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. For the latest travel conditions, check the Iowa 511 app, www.511ia.org, or dial 511. && $$ IAZ017-023>026-011200- /O.CON.KDMX.WW.Y.0011.000000T0000Z-230401T1200Z/ Cerro Gordo-Pocahontas-Humboldt-Wright-Franklin- Including the cities of Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, and Hampton 307 AM CDT Sat Apr 1 2023 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * WHAT...Snow expected. Total snow accumulations of an inch or two. Winds gusting as high as 45 mph. * WHERE...North central Iowa. * WHEN...Until 7 AM CDT. * IMPACTS...Plan on poor road conditions. Blowing snow could significantly reduce visibility to 1/2 mile. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. For the latest travel conditions, check the Iowa 511 app, www.511ia.org, or dial 511. && $$ For more information from the National Weather Service visit http://weather.gov/desmoines
304 WWUS43 KDMX 011200 WSWDMX URGENT - WINTER WEATHER MESSAGE National Weather Service Des Moines IA 700 AM CDT Sat Apr 1 2023 IAZ004-011300- /O.EXP.KDMX.BZ.W.0001.000000T0000Z-230401T1200Z/ Emmet- Including the city of Estherville 700 AM CDT Sat Apr 1 2023 ...BLIZZARD WARNING WILL EXPIRE AT 7 AM CDT THIS MORNING... Snow has mostly ended and conditions should continue to improve this morning, therefore the warning is allowed to expire. $$ IAZ005>007-015-016-011300- /O.EXP.KDMX.WS.W.0006.000000T0000Z-230401T1200Z/ Kossuth-Winnebago-Worth-Palo Alto-Hancock- Including the cities of Algona, Forest City, Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, and Kanawha 700 AM CDT Sat Apr 1 2023 ...WINTER STORM WARNING WILL EXPIRE AT 7 AM CDT THIS MORNING... Snow has mostly ended and conditions should continue to improve this morning, therefore the warning is allowed to expire. $$ IAZ017-023>026-011300- /O.EXP.KDMX.WW.Y.0011.000000T0000Z-230401T1200Z/ Cerro Gordo-Pocahontas-Humboldt-Wright-Franklin- Including the cities of Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, and Hampton 700 AM CDT Sat Apr 1 2023 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING... Snow has mostly ended and conditions should continue to improve this morning, therefore the advisory is allowed to expire. $$ For more information from the National Weather Service visit http://weather.gov/desmoines
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this blizzard warning went out at Mar 31, 2:53 PM CDT, 8 minutes earlier.
Area forecast discussion, Mar 31, 2:53 PM CDT, 8 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 253 PM CDT Fri Mar 31 2023 .SHORT TERM.../Tonight through Saturday Night/ Issued at 254 PM CDT Fri Mar 31 2023 Forecast Impacts for the week: ...Significant severe/winter/synoptic wind threat ...Warm spring conditions return Sunday to Tuesday ...Next major storm next Tues/Wed Confidence Short Term: High Ongoing event with high end impacts expected due to storm strength. PDS tornado watch to 8 pm; main line of convection appears to be now at I35 with most of the activity now expected mainly east of I35, once the line progresses east of the interstate. Still high potential for all modes of severe in that area. As the low tracks over northern Iowa and deepens, winds on the back side with several inches of snow expected along the border will require some adjustments to winter weather headlines. Have updated the far north winter storm warnings with a blizzard warning for Emmet county where up to 4 inches of snow may fall overnight. The combination of snow and blowing will create dangerous travel overnight in those areas; epsecially after midnight to 6 am when winds will begin to drop over the area. The remainder of the forecast area is likely to see wind gusts of 40 to 55 mph at time following the storm, along with the snow which may briefly create some hazardous travel over the north and much lesser impacts, other than wind for the rest of the area. Will hold pat on wind advisory and not upgrade, unless we see the descending jet begin to impinj on southeast or southern Iowa this evening. That would be less lead time, than wished, but at this point it looks like the stronger subsidence will be short lived and mainly east southeast of the area. Lows tonight will be quite chilly by morning with lows in the 20s northwest to the lower 30s south. The storm will lift east northeast quickly tomorrow with sun returning in the afternoon. Temps recover a bit into the 40s and lower 50s south. Winds will still be quite breezy with gusts nearing 40 mph at times for most of Saturday morning. && .LONG TERM.../Sunday through Friday/ Issued at 254 PM CDT Fri Mar 31 2023 Quiet weather returns for much of the region with highs returning to the 60s to lower 70s early Sunday through the afternoon. We continue to monitor the storm upcoming for Tuesday into Wednesday with already an initial surge of moisture/warming for Monday, prior to the main arrival of the system for Tuesday and Wednesday. Another rapidly intensifying storm is anticipated during the period, but details will need to be investigated more fully in the next couple of days when the weather quiets down. After temperatures warm to the 70s Tuesday, much cooler air returns for Wednesday to Friday, though some warming is expected later in the period. && .AVIATION.../For the 18Z TAFS through 18Z Saturday afternoon/ Issued at 208 PM CDT Fri Mar 31 2023 Some updates to timing for DSM as storms arriving into the area within the next 30 to 45 minutes. Have removed FOD from most of the higher end threat, as it looks like the dryline/fropa is already along US71. Remaining sites still may see damaging winds and large hail, and am mainly modeling the wind, but we are seeing hail reports of golf ball as well. /rev && .DMX WATCHES/WARNINGS/ADVISORIES... Blizzard Warning from 11 PM this evening to 7 AM CDT Saturday for IAZ004. Winter Storm Warning from 11 PM this evening to 7 AM CDT Saturday for IAZ005>007-015-016. Winter Weather Advisory from 11 PM this evening to 7 AM CDT Saturday for IAZ017-023>026. Wind Advisory until 7 AM CDT Saturday for IAZ027-028-033>039- 044>050-057>062-070>075-081>086-092>097. && SHORT TERM...REV LONG TERM...REV AVIATION...REV
Hazardous weather outlook, Mar 31, 3:59 AM CDT, 11 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Des Moines IA 359 AM CDT Fri Mar 31 2023 IAZ017-025>028-036>039-010900- Cerro Gordo-Wright-Franklin-Butler-Bremer-Hamilton-Hardin-Grundy- Black Hawk- 359 AM CDT Fri Mar 31 2023 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Today and tonight There is an Enhanced to Moderate Risk of severe storms this afternoon. Damaging winds and tornadoes are the primary concerns with hail as a secondary threat. Storms will be moving quickly at over 50 mph. Strong west to northwest winds are expected tonight with gusts of 55 mph possible. Falling snow may also occur overnight and the combination of snow and winds may restrict visibilities from time to time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed this afternoon. IAZ015-016-023-024-033>035-010900- Palo Alto-Hancock-Pocahontas-Humboldt-Sac-Calhoun-Webster- 359 AM CDT Fri Mar 31 2023 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Today and tonight Scattered thunderstorms remain possible today with a few stronger storms this afternoon before ending. Strong west winds are forecast by tonight with gusts over 50 mph possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is unlikely today. IAZ047>050-059>062-072>075-083>086-094>097-010900- Boone-Story-Marshall-Tama-Dallas-Polk-Jasper-Poweshiek-Madison- Warren-Marion-Mahaska-Clarke-Lucas-Monroe-Wapello-Decatur-Wayne- Appanoose-Davis- 359 AM CDT Fri Mar 31 2023 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Today and tonight There is an Enhanced to Moderate Risk of severe storms this afternoon. At this time, damaging winds and tornadoes are the primary concerns with hail as a secondary threat. Storms will be moving quickly at over 50 mph. A very high grassland fire danger remains across the southern half of Iowa, especially this afternoon into the early evening. Any fires that occur may be difficult to control. Very strong west to northwest winds are expected by later this afternoon and persisting overnight. A Wind Advisory is in effect for the area this afternoon and tonight. Please refer to the National Weather Service website at weather.gov/desmoines for further details. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed this afternoon. IAZ044>046-057-058-070-071-081-082-092-093-010900- Crawford-Carroll-Greene-Audubon-Guthrie-Cass-Adair-Adams-Union- Taylor-Ringgold- 359 AM CDT Fri Mar 31 2023 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Today and tonight Scattered thunderstorms are possible this afternoon. A few may produce strong wind gusts before exiting the area. A very high grassland fire danger remains across the southern half of Iowa, especially this afternoon into the early evening. Any fires that occur may be difficult to control. Very strong west to northwest winds are expected by later this afternoon and persisting overnight. A Wind Advisory is in effect for the area this afternoon and tonight. Please refer to the National Weather Service website at weather.gov/desmoines for further details. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible this afternoon. IAZ004>007-010900- Emmet-Kossuth-Winnebago-Worth- 359 AM CDT Fri Mar 31 2023 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Today and tonight Scattered thunderstorms remain possible today. A few storms may have damaging wind gusts near the Interstate 35 corridor this afternoon. A combination of snow and strong winds are expected tonight produce low visibilities. A Winter Weather Advisory is in effect for the area tonight. Please refer to the National Weather Service website at weather.gov/desmoines for further details. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed toward the Interstate 35 corridor this afternoon.
In the hours before
Local storm report, Mar 31, 2:48 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
248 PM CDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM HAIL LACONA 41.19N 93.38W
03/31/2023 E1.00 INCH WARREN IA EMERGENCY MNGR
&&
JAZLocal storm report, Mar 31, 2:54 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
254 PM CDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM HAIL 3 WSW KELLEY 41.93N 93.72W
03/31/2023 E1.00 INCH BOONE IA PUBLIC
ESTIMATED 50 MPH GUSTS.
&&
MPLocal storm report, Mar 31, 2:58 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
258 PM CDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM HAIL SLATER 41.88N 93.69W
03/31/2023 U0.75 INCH STORY IA PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
0249 PM HAIL 1 SW AMES 42.01N 93.64W
03/31/2023 U0.75 INCH STORY IA PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
0252 PM HAIL 1 SW AMES 42.01N 93.64W
03/31/2023 U1.00 INCH STORY IA PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
0253 PM HAIL 3 NW AMES 42.06N 93.65W
03/31/2023 U0.50 INCH STORY IA PUBLIC
REPORT FROM MPING: HALF-INCH (0.50 IN.).
0253 PM HAIL 2 W AMES 42.02N 93.67W
03/31/2023 U1.00 INCH STORY IA PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
0159 PM HAIL 2 W MURRAY 41.04N 93.98W
03/31/2023 U1.75 INCH CLARKE IA PUBLIC
REPORT FROM MPING: GOLF BALL (1.75 IN.).
&&Local storm report, Mar 31, 2:59 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
259 PM CDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 PM HAIL GILBERT 42.11N 93.65W
03/31/2023 E0.25 INCH STORY IA PUBLIC
ESTIMATED 50 MPH WINDS.
&&
MPLocal storm report, Mar 31, 3:00 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
300 PM CDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL GILBERT 42.11N 93.65W
03/31/2023 E1.00 INCH STORY IA TRAINED SPOTTER
&&
JAZLocal storm report, Mar 31, 3:01 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
301 PM CDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM HAIL 1 ENE CENTERVILLE 40.73N 92.87W
03/31/2023 E2.25 INCH APPANOOSE IA TRAINED SPOTTER
&&
MPThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 3:30 AM CDT | Wind Advisory | DMX | Adair, Adams, Appanoose, Audubon, Black Hawk, Boone and 34 more | 28 hr |
| Mar 31, 3:38 AM CDT | Winter Weather Advisory | DMX | Cerro Gordo, Emmet, Franklin, Hancock, Humboldt, Kossuth and 5 more | 27 hr |
| Mar 31, 12:30 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Ringgold, Union | 45 min |
| Mar 31, 12:36 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Lucas, Madison, Warren | 39 min |
| Mar 31, 12:40 PM CDT | Tornado Warning | DMX | Clarke, Decatur, Ringgold, Union | 39 min |
| Mar 31, 1:18 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas, Marion, Warren | 42 min |
| Mar 31, 1:57 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Madison, Union, Warren | 48 min |
| Mar 31, 2:01 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison, Polk, Warren | 29 min |
| Mar 31, 2:03 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marion, Warren | 42 min |
| Mar 31, 2:07 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Lucas, Warren | 38 min |
| Mar 31, 2:13 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Polk, Story | 47 min |
| Mar 31, 2:25 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis, Monroe, Wayne | 50 min |
| Mar 31, 2:41 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 42 min |
| Mar 31, 2:41 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Lucas, Marion, Warren | 49 min |
| Mar 31, 2:46 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Grundy, Hamilton, Hardin, Marshall, Story | 59 min |
| Mar 31, 3:01 PM CDT | Winter Storm Warning | DMX | Hancock, Kossuth, Palo Alto, Winnebago, Worth | 16 hr |
| Mar 31, 3:02 PM CDT | Tornado Warning | DMX | Appanoose, Davis, Monroe, Wapello | 43 min |
| Mar 31, 3:05 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis, Monroe, Wapello, Wayne | 40 min |
| Mar 31, 3:20 PM CDT | Severe Thunderstorm Warning | DMX | Davis, Mahaska, Monroe, Wapello | 40 min |
| Mar 31, 3:23 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Marion, Poweshiek, Tama | 37 min |
| Mar 31, 3:39 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis, Monroe, Wapello | 51 min |
| Mar 31, 3:42 PM CDT | Tornado Warning | DMX | Wapello | 18 min |
| Mar 31, 3:49 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Kossuth, Winnebago | 56 min |
| Mar 31, 3:53 PM CDT | Tornado Warning | DMX | Tama | 33 min |
| Mar 31, 3:54 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Jasper, Mahaska, Marion, Poweshiek, Tama | 51 min |
| Mar 31, 3:55 PM CDT | Severe Thunderstorm Warning | DMX | Poweshiek | 35 min |
| Mar 31, 3:56 PM CDT | Tornado Warning | DMX | Poweshiek | 34 min |
| Mar 31, 4:17 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin, Hancock, Winnebago, Worth | 36 min |
| Mar 31, 4:19 PM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Marion, Monroe, Poweshiek | 56 min |
| Mar 31, 4:24 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Butler, Cerro Gordo, Franklin, Grundy and 5 more | 62 min |
| Mar 31, 4:27 PM CDT | Tornado Warning | DMX | Black Hawk, Bremer, Butler, Franklin, Grundy, Hardin | 34 min |
| Mar 31, 4:28 PM CDT | Tornado Warning | DMX | Black Hawk, Grundy, Marshall, Tama | 34 min |
| Mar 31, 4:34 PM CDT | Tornado Warning | DMX | Black Hawk, Bremer, Butler, Grundy, Marshall, Tama | 29 min |
| Mar 31, 4:40 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Poweshiek | 32 min |
Nearby
Blizzard Warnings in Iowa, 2023Every blizzard warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.